MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X010-0167
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported difficulties reducing a rod into a pedicle screw.The surgeon was unable to use the persuader or the pistol grip reducer.The surgeon was able to reduce the rod using a rod fork.The rod fork was damaged while reducing the rod.There were no known patient complications.The complaint instruments were not returned for complaint assessment.The complainant provided photos of the instruments.The procedure required posterior instrumentation form t9 to l2.Rod contouring for multi-level instrumentation must be performed so that the apex of a bent rod is not in the locking zone of a pedicle screw.The technique guide instructs the end user to verify that the area around the screw to be free of bony protrusions to ensure full engagement of instruments to the pedicle screw.Additionally, the stg instructs that if unable to reduce, consider additional rod contouring, screw relocation or in situ fusion.Dhr reviews for the persuader and rod fork could not be performed, because the lot number was not provided to the company.The dhr for the persuader was reviewed, and there were not manufacturing anomalies.The persuader met all of the required specifications prior to releasing to distributable inventory.
 
Event or Problem Description
The complainant reported difficulties reducing a rod into a pedicle screw.The surgeon was unable to use the persuader or the pistol grip reducer.The surgeon was able to reduce the rod using a rod fork.The rod fork was damaged while reducing the rod.There were no known patient complications.

Brand Name
XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8092201
Report Number3005031160-2018-00034
Device Sequence Number19336767
Product Code HXE
UDI-Device IdentifierM697X01001671
UDI-PublicM697X01001671
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX010-0167
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;